A factory mix-up swapped erectile dysfunction drugs with anti-depressants
- Two different medications — one for
erectile dysfunctionand another for depression – were accidentally swapped in a factory mix-up, forcing the pharmaceutical company to recall them on Wednesday.
- According to the US Food and Drug Administration (FDA), AvKare recalled one lot of 100 mg bottles of sildenafil, an erectile dysfunction medication, and one lot of 100 mg of trazodone, an anti-depressant.
- "Men who take the sildenafil instead of trazadone may see the expected effects which are assistance with their erectile function," Dr. Jamin Brahmbhatt, a urologic surgeon, told Insider.
- Sildenafil, the active ingredient in
Viagra, can have healthconsequences for people with pre-existing conditions, especially those who take medication for high blood pressure.
View all Offers
- 31% OFF
Apple iPhone XR (64GB) - Black₹ 32999₹ 47900Buy On
- 27% OFF
Samsung Galaxy M12 (Blue,4GB RAM, 64GB Storage) 6000 mAh with 8nm Processor | True 48 MP Quad Camera | 90Hz Refresh Rate₹ 9499₹ 12999Buy On
- 8% OFF
OnePlus 9R 5G (Lake Blue, 8GB RAM, 128GB Storage)₹ 36999₹ 39999Buy On
Redmi 9A (Midnight Black, 2GB RAM, 32GB Storage) | 2GHz Octa-Core Helio G25 Processor₹ 6799₹ 8499Buy On
- 48% OFF
Samsung Galaxy Note 20 (Mystic Bronze, 8GB RAM, 256GB Storage) with No Cost EMI/Additional Exchange Offers₹ 44999₹ 86000Buy On
A pharmaceutical company has had to recall batches of both erectile dysfunction drugs and anti-depressants, after mixing up their shipments.
Pharmaceutical company AvKARE had to recall a lot of 100 mg trazodone, an antidepressant and tranquilizer, and another of sildenafil, a medication used to treat ED, were switched during the bottling process at a third-party factory, according to an FDA report released Wednesday.
Consuming trazodone without realizing could cause common side effects like dry mouth, drowsiness, and nausea, or prompt a less common side effect called priapism, or persistent erections.
Unintentional consumption of sildenafil, the active ingredient in Viagra, can pose serious health risks for people with underlying medical conditions.
Sildenafil can cause heart attacks and death when mixed with certain medications
Sildenafil works by increasing blood flow to the
If mixed with other medications, the results can be unsafe, Dr. Jamin Brahmbhatt, a urologic surgeon at South Lake Hospital in Orlando, told Insider.
People who take it unwittingly, he said, may experience the common side effects of the drugs like "low blood pressure, dizziness, congestion (stuffy nose, headache), upset stomach, vision changes."
Sildenafil mixed with any medications containing nitrates, which are used to treat high blood pressure or angina, can cause your blood pressure to drop and cause cardiovascular complications, like lowering blood to a dangerous level, heart attack, and even death.
"Men who take the sildenafil instead of trazodone may see the expected effects which are assistance with their erectile function," Brahmbhatt said.
Brahmbhatt recommends going to a doctor as soon a possible if you notice signs of low blood pressure like fatigue or lightheadedness.
AvKARE said they have told their distributors and customers about the switch. Anyone who suspects they have the switched product is advised to contact AvKARE at 1-855-361-3993 or email email@example.com.
- Delhi schools and colleges to reopen from November 1, says Deputy CM
- Looking to invest in Nykaa’s IPO? Here’s what analysts are saying
- Buy smartwatches that can track stress
- Here’s how you can pre-apply for upcoming IPOs of Nykaa, PolicyBazaar and Paytm
- Last date for filing the tax audit report for the 2020-21 fiscal is January 15, 2022